Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
angrychair

Blargh, im so depressed about my face. Using differin and doxycycline...

Recommended Posts

so; I'll just quickly explain my 'history' with acne.

About 3 years ago (i was 12), i used to get the odd pimple, and then one week my skin just went absolutely insane and I broke out like mad. I remember it was about this time of year when i broke out.

I then went on 2 topical ointment thingys (Differin as the night cream and some other thing for the day cream...) and after like 5 months my skin fully cleared up, except for all those red marks left (which eventually faded). My skin was so raw after that though, yeuk.

From then on i just got the odd pimple or two... or three. But this year, my skins flared up heaps now.

Just a week ago i went on holiday, and i dont know why, but the area around my cheeks/mouth went CRAZY. Like it was bright red, angry, pussy, cysts all over my chin... i could barely open my mouth to brush my teeth, it hurt that much.

I started using dermalogica a few weeks ago, my skin got good, very briefly... and i think that may have had something to do with it (along with hormones and genes and such) so Im using cetaphil now, using witch hazel & a dermalogica mousturizer in the morning (with make up on top - sorry!) and at night i just wash with cetaphil and put differin on. I exfoliate once or twice a week with baking soda (may sound a lil weird i know) and have a mask when I feel like it.

And yeah Im taking 50mg of doxycycline at the moment too.

is there anything i should be doing different?? ive been hearing bad things about doxycycline too, arghh what should i do??? Im so lost and sick of this. =/ :doubt:

Share this post


Link to post
Share on other sites

While I can't offer much advice concerning alternative treatments to try, I can tell you that as someone who has been on doxycycline for awhile now that it isn't all that great or effective. I've yet to see any results with my acne after about three years of taking it and my latest research of its known side affects has led me to discontinue my prescription to it. There seems to be plenty of more 'natural' treatments out there like tea tree oil, apple cider vinegar, and vitamin supplements ( B5, Zinc, etc. ) that don't run so many risks in the long run.

If you google doxy, you'll hit a number of sites with lots of handy information about it. My personal beef with it is the 'may increase depression or thoughts of suicide' bit as I think I'm one of the few people who suffers from this particular side-effect and have been since taking doxy. It's kinda ridiculous.

Anyways, I feel your pain and good luck.

Share this post


Link to post
Share on other sites

thanks for replying.

Im going back to the derm soon and Im gonna ask to go on something else. The past week of taking it im being like being bi polar. One minute Im really cheery and the next I actually want to kill myself. Its really freaky. I know that i havent been on it long enough and I should probably wait to see if it does help... okay maybe i will do that. I have been googling it heaps and on different sites some people say its great and others say nothing has changed or its gotten worse. Anyway I have a huge cluster of cysts on my chin that hurt also a cluster on my cheek. Theyre all dry and disgusting. Also i have all these flat red bumps from old pimples, how do you get rid of them?? I heard vinegar?? I wonder if going on birth control will help cystic acne? :think:

Share this post


Link to post
Share on other sites

I agree that doxycycline isnt very effective from my experience. For an effective treatment, oral and topical medication should be used together. However, doxycycline did reduced about 30% of my acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×